MAUDE Adverse Event Report: CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPUL2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, plpul2020, ultra surgical smoke evacuation pencil, was being used during an open liver procedure on (b)(6) 2025 when it was reported, ¿the inner plastic of the pencil (where the diathermy tip attaches to the handpiece) snapped while attaching the tip.¿.Further assessment was requested from the reporter.The statement received read, ¿i know for certain the guarded electrode tip fell into the abdomen and was retrieved promptly by hand.I cannot say for certain if any other piece of plastic from the plume pen fell into the cavity or not.If it did, this was not retrieved.¿ there was no report of medical intervention or hospitalization for the patient.The procedure was reported as having been completed as planned.This report is being raised due to the reported injury of possible foreign body left in patient.
 
Additional Manufacturer Narrative
Examination of the returned used device, item plpul2020 performed per procedure pdd1742904 found handpiece damaged at the tip.Electrocautery blade was detached from the pencil and was not returned for evaluation.Wire was cut from the handpiece.Root cause cannot be determined, however, based upon evaluation of the device and the ifu; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that if necessary to remove blade.Unplug the pencil.Ensure that cam is in the lock position.Use a surgical clamp and pull blade forward.Replace with blade of choice.Confirm that blade is completely inserted and secure before activating pencil.Never force the blade into the pencil.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key23788098
Report Number1320894-2025-00277
Device Sequence Number5712698
Product Code GEI
UDI-Device Identifier20845854061210
UDI-Public(01)20845854061210(17)280525(10)WM20250536
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2020
Device Lot NumberWM20250536
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic